Alert archive / Virginia / Tornado Warnings in 2013

Tornado Warning 18, NWS Wakefield, VA

June 28, 2013Brunswick County, Lunenburg County, Virginia

NWS Wakefield, VA issued this tornado warning at Jun 28, 2013, 4:44 PM EDT for Brunswick County, Lunenburg County, Virginia. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2013, 4:44 PM EDT (20:44 UTC)
Expired
Jun 28, 2013, 5:15 PM EDT
In force
31 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Brunswick County, VA, Lunenburg County, VA

The radar

The Norfolk radar (KAKQ), 83 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 5:00 PM EDTTSTM WND DMG1 Wsw Cochran, VATREE DOWN INTERSTATE 85 AT EXIT 27
Jun 28, 5:02 PM EDTTSTM WND DMG1 Nne Cochran, VATREE DOWN BOYDTON PLANK ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 2:51 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
519 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WFUS51 KAKQ 282044
TORAKQ
VAC025-111-282115-
/O.NEW.KAKQ.TO.W.0018.130628T2044Z-130628T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 PM EDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 515 PM EDT.

* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO. THESE DANGEROUS STORMS WERE LOCATED NEAR DUNDAS...AND
  MOVING EAST AT 30 MPH.

* THESE DANGEROUS STORMS WILL BE NEAR...
  ALBERTA AROUND 455 PM EDT.
  LAWRENCEVILLE AROUND 500 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE DANGEROUS STORMS INCLUDE
MEREDITHVILLE...PRICES MILL...COCHRAN...RAWLINGS...WARFIELD AND
DOLPHIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

&&

LAT...LON 3697 7808 3694 7772 3693 7772 3668 7788
      3688 7814
TIME...MOT...LOC 2044Z 280DEG 26KT 3692 7795 3684 7800

$$

05
2 follow-up statements
301 
WWUS51 KAKQ 282055
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
455 PM EDT FRI JUN 28 2013

VAC025-111-282115-
/O.CON.KAKQ.TO.W.0018.000000T0000Z-130628T2115Z/
BRUNSWICK VA-LUNENBURG VA-
455 PM EDT FRI JUN 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LUNENBURG AND
NORTHERN BRUNSWICK COUNTIES UNTIL 515 PM EDT...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO  
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A 
TORNADO...LOCATED ALONG A LINE EXTENDING FROM ALBERTA TO 7 MILES 
SOUTHWEST OF ALBERTA...MOVING EAST AT 30 MPH.

THESE DANGEROUS STORMS WILL BE NEAR...
  LAWRENCEVILLE AROUND 505 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE DANGEROUS STORMS INCLUDE WARFIELD
AND DOLPHIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

&&

LAT...LON 3694 7801 3695 7785 3694 7772 3693 7772
      3668 7788 3677 7799 3686 7805
TIME...MOT...LOC 2054Z 288DEG 27KT 3690 7786 3679 7794

$$

05
894 
WWUS51 KAKQ 282111 RRA
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
511 PM EDT FRI JUN 28 2013

VAC025-111-282120-
/O.EXP.KAKQ.TO.W.0018.000000T0000Z-130628T2115Z/
BRUNSWICK VA-LUNENBURG VA-
511 PM EDT FRI JUN 28 2013

...THE TORNADO WARNING FOR SOUTHEASTERN LUNENBURG AND NORTHERN
BRUNSWICK COUNTIES WILL EXPIRE AT 515 PM EDT...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR BRUNSWICK COUNTY.

LAT...LON 3694 7801 3695 7785 3694 7772 3693 7772
      3668 7788 3677 7799 3686 7805
TIME...MOT...LOC 2110Z 288DEG 27KT 3686 7772 3675 7780

$$

MMONTE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 28, 4:07 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 28, 4:07 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT FRI JUN 28 2013

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE AREA THIS
EVENING...THEN STALL NEAR THE COAST OVERNIGHT. A WAVE OF LOW
PRESSURE WILL DEVELOP ALONG THE STALLED FRONT TONIGHT AND TRACK
NORTHEAST OFF THE MID ATLANTIC COAST SATURDAY. THE FRONT DRIFTS
WESTWARD SUNDAY THROUGH EARLY NEXT WEEK AS SEVERAL WAVES OF LOW
PRESSURE TRACK NORTHWARD ALONG THE BOUNDARY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CURRENT MESOANALYSIS INDICATES 1500-2000 J/KG OF MLCAPE ACROSS THE
REGION ALONG WITH 30-45KT OF 0-6KM WESTERLY SHEAR (STRONGEST N). THE
LATEST WATER VAPOR IMAGERY INDICATES A DIGGING TROUGH ACROSS THE
OHIO VALLEY WITH MID-LEVEL DRYING EVIDENT OVER THE LOWER
MID-ATLANTIC AND EASTERN CAROLINAS. THE STRONGEST THUNDERSTORMS ARE
PRESENTLY OVER NORTHERN VA AND MD. CURRENT CONVECTION (AS OF 19Z)
FROM THE S-CENTRAL VA PIEDMONT TO CENTRAL VA IS LESS INTENSE AS IT
REMAINS WELL AHEAD OF THE SYNOPTIC SCALE FORCING. THE LARGE SCALE
FORCING IS EXPECTED TO ARRIVE LATER THIS AFTERNOON...WITH WEAKER
INDIVIDUAL CELLS/LINE SEGMENTS STRENGTHENING AND COALESCING INTO A
STRONGER LINE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HENCE A
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE LOWER MD EASTERN
SHORE THROUGH 9PM AND THROUGH 10PM FOR THE VA COUNTIES AND A PORTION
OF NE NC. HAIL IS A LESSER THREAT ALTHOUGH A FEW STRONGER UPDRAFTS
COULD PRODUCE MARGINALLY SEVERE HAIL.

THE TROUGH CONTINUES TO DIG EASTWARD TOWARD THE COAST THIS
EVENING DRAGGING A MID-LEVEL BOUNDARY ALONG WITH IT. A SECONDARY
WAVE TRACKS UP THE COAST LATE THIS EVENING/OVERNIGHT. THIS SCENARIO
WILL BE MORE HEAVY RAIN/EMBEDDED THUNDER...AND LARGELY CONFINED TO
THE EASTERN PORTION OF THE AREA/ESPECIALLY SE. GIVEN THE CONVECTIVE
NATURE IT IS DIFFICULT TO PLACE THE EXACT AREAS OF HEAVIEST
QPF...ALTHOUGH HI-RES MODELS INDICATE THERE COULD BE LOCALIZED QPF
OF 1-2IN...WHICH COULD CAUSE SOME MINOR FLOODING CONCERNS IF IT
FALLS OVER AN URBAN LOCATION. ANOTHER WARM AND HUMID NIGHT IS
EXPECTED WITH LOWS OF 70-75.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE BEST MOISTURE REMAINS CONFINED TOWARD THE COAST SATURDAY MORNING
AND THEN SHIFTS TOWARD SE PORTIONS BY AFTERNOON...BUT GIVEN THE FLOW
PATTERN ALONG WITH LINGERING MOISTURE SLIGHT CHANCE/LOW CHANCE POPS
FOR SHOWERS AND (AFTERNOON) THUNDERSTORMS WILL BE MAINTAINED FARTHER
WEST/INLAND. THE FRONTAL BOUNDARY BACKS INLAND SATURDAY NIGHT
THROUGH MONDAY AS SEVERAL SLUGS OF MOISTURE MOVE NORTHWARD AS A
HIGHLY ANOMALOUS BLOCKED PATTERN DEVELOPS WITH STRONG RIDGING OVER
THE WESTERN US AND WESTERN ATLANTIC...ALONG WITH A TROUGH OVER THE
MISSISSIPPI VALLEY. LIKELY POPS WILL PREVAIL FOR SUNDAY AND MONDAY
DUE TO MOIST SSW FLOW ALOFT AND SOUTHERLY LOW-LEVEL FLOW. IN
ADDITION...A STRONG 250-300MB JET WILL BE SITUATED ALONG THE
APPALACHIANS...WITH RRQ FORCING OVER THE ENTIRE REGION.

AS FOR TEMPERATURES...HIGHS SAT WILL AVG AROUND 90 ALONG/W OF I-95
LOW/MID 80S FARTHER SE WHERE MORE CLOUDS WILL LINGER. TEMPS WILL
THEN TREND DOWNWARD SUNDAY AND MONDAY INTO THE LOW/MID 80S ALL AREAS
DUE TO EXPECTED CLOUD COVER AND SHOWERS AND THUNDERSTORMS. DEWPOINTS
WILL LINGER IN THE LOW 70S MAINTAINING A HUMID AIRMASS. LOWS SHOULD
RANGE FROM 70-75.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A BROAD LONGWAVE TROUGH OVER THE ERN HALF OF THE COUNTRY AND A
HIGHLY AMPLIFIED RIDGE OVER THE INTERMOUNTAIN WEST WILL PERSIST
THROUGH AT LEAST WED NIGHT. ALSO...THE POSITIONING OF THE BERMUDA
HIGH OVER THE WRN ATLANTIC OCEAN WILL MAINTAIN A WARM AND MOIST
SUBTROPICAL AIRMASS ACROSS THE REGION. THIS WILL KEEP PRECIP CHANCES
IN THE FORECAST EACH DAY AND NIGHT...WITH THUNDERSTORMS EXPECTED
DURING THE AFTN AND EVENING HOURS. THE MAIN IMPACTS SHOULD CONTINUE
TO BE LOCALIZED STRONG GUSTY WINDS AND HEAVY RAINFALL (DUE TO PWATS
AROUND 2.00 INCHES).

A PATTERN SHIFT IS EXPECTED TO BEGIN ON THU AS THE LONGWAVE TROUGH
RETROGRADES INTO THE CTRL PLAINS AND THE MID/UPPER LEVELS OF THE
BERMUDA HIGH MOVE OVER THE ERN SEABOARD FROM THE MID ATLANTIC COAST
TO THE SE STATES. ALTHOUGH TEMPERATURES ARE NOT ANTICIPATED TO
CHANGE MUCH IN PREDOMINANT S-SW FLOW...PRECIPITATION SHOULD BECOME
FOCUSED MORE TO THE WEST AROUND THE PERIPHERY OF THE MID/UPPER LEVEL
HIGH PRESSURE CENTERS.

EXPECT HIGHS GENERALLY IN THE UPPER 80S AND LOWS GENERALLY IN THE
LOW TO MID 70S.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...SURFACE OBS DEPICT A WEAK SURFACE TROUGH TO THE WEST OF
OF THE CWA. WITH PLENTY OF HEAT AND MOISTURE AVAILABLE...
THUNDERSTORM DEVELOPMENT IS LIKELY TO INITIATE IN THE VICINITY OF
THE TROUGH FEATURE AND MOVE EAST DURING THE LATE AFTN/EVENING HOURS.
EXPECT THUNDERSTORM CONDITIONS TO BEGIN AT KRIC AROUND 20Z AND
APPROACHING NE NC/SE VA BY 22/23Z. GUSTY WINDS OVER 30KT ALONG WITH
SIGNIFICANTLY REDUCED VIS IN ANY THUNDERSTORMS WILL BE POSSIBLE.
ANOTHER ROUND OF SHOWERS(AND POSSIBLE THUNDERSTORMS) IS LIKELY EARLY
SAT MORNING AS A SLUG OF MOISTURE ADVECTS NE ALONG A FRONTAL
BOUNDARY. AGAIN MVFR/IFR CONDITIONS WILL BE POSSIBLE WITH THIS BATCH
OF PRECIP.

THE BOUNDARY STALLS ALONG THE COAST AND REMAINS AN AREA FOR
CONVECTIVE INITIATION SAT AFTN AS THE FORECAST AREA REMAINS IN A
WARM AND MOIST ENVIRONMENT. SW WINDS WILL PREVAIL THROUGH THE 18Z
TAF PERIOD WITH WINDS RELAXING DURING THE OVERNIGHT BUT PICKING BACK
UP SAT AFTN.

OUTLOOK...UNSETTLED WX IS ANTICIPATED THRU THE WEEKEND AND INTO
ERLY NEXT WEEK AS A STRONG UPR-LVL TROF BECOMES ESTABLISHED OVER
THE OH VALLEY. ALONG WITH THAT...A SFC FRNTAL BNDRY IS EXPECTED
TO STALL OVER THE REGION. THIS WILL RESULT IN A CONTINUATION OF
AFTN/EVENG SHRAS/TSTMS AND THE THREAT FOR SOME PATCHY STRATUS OR
FOG AROUND SUNRISE. NO WIDESPREAD IFR/LIFR IS EXPECTED.

&&

.MARINE...
SMALL CRAFT HEADLINES ISSUED FOR SOUTHERN COASTAL BAYS ZONES FROM
CAPE CHARLES LIGHT SOUTH TO CURRITUCK BEACH LIGHT THROUGH 11Z SUN.
SEAS HAVE INCREASED TO AROUND 5 FEET THIS AFTN AND WILL CONTINUE TO
FLUCTUATE BETWEEN 4 AND 5 FEET AS S TO SSW FLOW CONTINUES THROUGH
MONDAY. SEAS NEAR SHORE WILL BE CLOSER TO 3 FEET AS THE FETCH WILL
NOT BE GREAT ENOUGH TO INCREASE SEAS THAT MUCH. BUT OUT TO 20
NAUTICAL MILES...EXPECT SEAS TO RANGE FORM 4 TO 6 FEET WITH THE
INCREASE IN FETCH.

LO PRES WILL REMAIN CENTERED OVER THE NE STATES WITH A STALLED
FRONTAL BNDRY DRAPED DOWN OVER THE MID ATLANTIC. SOUTHERLY FLOW
SIMILAR TO THE LAST FEW DAYS WILL CONTINUE AS HI PRES SITS WELL
OFFSHORE. EXPECT SHRAS/TSTMS LATE THIS AFTN/EVENG...WITH SOME OF THE
STRONGER STORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS AND HEAVY
RAIN.

THE PATTERN WILL BE STAGNANT THRU THE WEEKEND WITH SOUTHERLY FLOW
CONTINUING...LEADING TO 5-6 FT SEAS OVER NRN CSTL WTRS. SEAS OVER
SRN CSTL WTRS WILL MAINTAIN 5 FT THROUGH SUN MORNING AS HEADLINES
OVER NRN WTRS CONTINUE THRU SUN WITH SEAS THERE APPROACHING 6-7 FT
BY SAT NGT/SUN.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...MODERATE RIP CURRENT RISK THROUGH SATURDAY EVENING FOR MDZ025.
NC...NONE.
VA...MODERATE RIP CURRENT RISK THROUGH SATURDAY EVENING FOR VAZ099-
     100.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT SUNDAY FOR ANZ650-652-654-
     656-658.

&&

SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...BMD
AVIATION...DAP
MARINE...MAS/DAP
Hazardous weather outlook, Jun 28, 4:13 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT FRI JUN 28 2013

NCZ012>014-VAZ048-049-060>098-292015-
NORTHAMPTON NC-HERTFORD-GATES-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
413 PM EDT FRI JUN 28 2013

...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE
AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY
RAIN WILL BRING THE POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-292015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
413 PM EDT FRI JUN 28 2013

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE
AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY
RAIN WILL BRING THE POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ099-100-292015-
ACCOMACK-NORTHAMPTON VA-
413 PM EDT FRI JUN 28 2013

...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE
AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY
RAIN WILL BRING THE POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-292015-
MARYLAND BEACHES-
413 PM EDT FRI JUN 28 2013

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE
AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY
RAIN WILL BRING THE POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ015>017-030>032-102-292015-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
413 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...ALTHOUGH A
FEW STORMS MAY PRODUCE LARGE HAIL. IN ADDITION...LOCALLY HEAVY
DOWNPOURS WILL BRING THE POTENTIAL FOR MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE
AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY
RAIN WILL BRING THE POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ652-654-656-292015-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
413 PM EDT FRI JUN 28 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-292015-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
413 PM EDT FRI JUN 28 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ658-292015-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
413 PM EDT FRI JUN 28 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634>638-292015-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
413 PM EDT FRI JUN 28 2013

...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-292015-
CURRITUCK SOUND-
413 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 28, 3:20 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
320 PM EDT FRI JUN 28 2013

VAZ060-064>066>068-282015-
AMELIA-LUNENBURG-NOTTOWAY-PRINCE EDWARD-
320 PM EDT FRI JUN 28 2013

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS AMELIA...PRINCE
EDWARD...MECKLENBURG...LUNENBURG AND NOTTOWAY COUNTIES THROUGH 415 PM
EDT...

AT 318 PM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...ALONG A LINE EXTENDING
FROM BRIERY TO SIMPLICITY TO PLANTERSVILLE...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF KEYSVILLE TO KEYSVILLE TO 8 MILES
SOUTHEAST OF KEYSVILLE...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

LAT...LON 3721 7868 3737 7809 3708 7791 3699 7793
      3699 7797 3702 7801 3685 7803 3687 7852
      3693 7849 3708 7846 3709 7850 3713 7853
      3715 7861

05
Special weather statement, Jun 28, 3:47 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT FRI JUN 28 2013

VAZ060-061-067-068-282030-
AMELIA-CUMBERLAND-NOTTOWAY-PRINCE EDWARD-
347 PM EDT FRI JUN 28 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS AMELIA...CUMBERLAND...PRINCE
EDWARD AND NOTTOWAY COUNTIES THROUGH 430 PM EDT...

AT 347 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM DEATONVILLE TO JETERSVILLE...OR ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF CREWE TO 8 MILES WEST OF AMELIA
COURTHOUSE TO 7 MILES SOUTHWEST OF AMELIA COURTHOUSE...MOVING EAST AT
35 MPH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3743 7815 3746 7790 3725 7786 3719 7811
      3724 7823 3734 7833

05
Special weather statement, Jun 28, 4:26 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 PM EDT FRI JUN 28 2013

VAZ072>074-076-085-282115-
ESSEX-KING AND QUEEN-KING WILLIAM-MIDDLESEX-RICHMOND-
426 PM EDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS ESSEX...RICHMOND...KING AND
QUEEN...KING WILLIAM AND MIDDLESEX COUNTIES THROUGH 515 PM EDT...

AT 425 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MANQUIN...OR ABOUT 9 MILES WEST OF KING WILLIAM...MOVING NORTHEAST AT
35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CENTRAL GARAGE...
RUMFORD...WALKERTON...HENLEY FORK...BRUINGTON...HOWERTONS.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

PEA SIZE HAIL.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND LIGHT OUTDOOR
OBJECTS.

LAT...LON 3798 7668 3783 7657 3778 7667 3771 7657
      3761 7709 3763 7713 3766 7711 3766 7718
      3769 7719 3767 7721 3769 7722 3769 7724
      3773 7724 3771 7725 3773 7730 3800 7675

ZIMMERMAN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:00 PM EDTSpecial Weather StatementAKQAccomack, Northampton60 min
Jun 27, 8:24 PM EDTSpecial Weather StatementAKQLunenburg66 min
Jun 27, 8:41 PM EDTSpecial Weather StatementAKQCharles City, New Kent49 min
Jun 27, 9:24 PM EDTSpecial Weather StatementAKQDinwiddie, Sussex66 min
Jun 27, 10:09 PM EDTSpecial Weather StatementAKQPrince George51 min
Jun 28, 3:20 PM EDTSpecial Weather StatementAKQLunenburg, Nottoway, Prince Edward55 min
Jun 28, 3:47 PM EDTSpecial Weather StatementAKQAmelia43 min
Jun 28, 4:10 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Lunenburg, Nottoway50 min
Jun 28, 4:11 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Henrico, Powhatan, City of Richmond49 min
Jun 28, 4:26 PM EDTSpecial Weather StatementAKQKing and Queen, King William, Richmond49 min
Jun 28, 4:27 PM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg48 min
Jun 28, 4:56 PM EDTSpecial Weather StatementAKQKing and Queen, King William, City of Richmond64 min
Jun 28, 5:02 PM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg43 min
Jun 28, 5:08 PM EDTSpecial Weather StatementAKQWestmoreland22 min
Jun 28, 5:08 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville, City of Emporia52 min
Jun 28, 5:17 PM EDTSpecial Marine WarningAKQ88 min
Jun 28, 5:19 PM EDTSpecial Weather StatementAKQKing and Queen, Lancaster, Northumberland41 min
Jun 28, 5:24 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg51 min
Jun 28, 5:38 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, Sussex37 min
Jun 28, 5:43 PM EDTSpecial Marine WarningAKQ107 min
Jun 28, 5:46 PM EDTSevere Thunderstorm WarningAKQGloucester, King and Queen, Lancaster, Mathews, Middlesex44 min
Jun 28, 6:24 PM EDTSpecial Weather StatementAKQCity of Franklin51 min
Jun 28, 6:30 PM EDTSevere Thunderstorm WarningAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland15 min

Nearby

Tornado Warnings in Virginia, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.